MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-613
Medical Device Problem Codes Difficult to Insert (1316); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
During a primary left tka while inserting the polyethylene insert it was reported to me that ¿the locking wire was sticking out after fully seating the insert¿.A new insert was opened and inserted successfully.Update 10/december/2018: surgical delay.As reported in adverse consequences details: "the procedure was prolonged for an extra 2 minutes while removing the affected insert and implanting a new one.".
 
Additional Manufacturer Narrative
Reported event: an event regarding seating/locking issue involving a triathlon insert was reported.The event was confirmed through evaluation of the returned device.Method & results: -device evaluation and results: one insert with catalog number 5532g613 and lot code 82208317 and detached locking wire was returned for evaluation.Damage consistent with implantation and subsequent explantation is visible on the insert.The locking wire appears bent.Review of the returned device by a material analysis engineer revealed: damage observed on the distal surface on the insert.This damage is consistent with contact against a hard object and attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the insert was returned for review.Visual inspection noted damage consistent with implantation and subsequent explantation is visible on the insert.The locking wire appears bent.Review of the returned device by a material analysis engineer revealed: damage observed on the distal surface on the insert.This damage is consistent with contact against a hard object and attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.While it can be confirmed that a seating issue did take place through return of the component, the root cause cannot be determined as insufficient information was provided.Further information such as operative reports and images of the device taken when the alleged event was identified is required to complete the investigation.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
During a primary left tka while inserting the polyethylene insert it was reported to me that ¿the locking wire was sticking out after fully seating the insert¿.A new insert was opened and inserted successfully.Update (b)(6) 2018: surgical delay.As reported in adverse consequences details: "the procedure was prolonged for an extra 2 minutes while removing the affected insert and implanting a new one.".

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8214681
Report Number0002249697-2019-00022
Device Sequence Number1987884
Product Code MBH
UDI-Device Identifier07613327050868
UDI-Public07613327050868
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number5532-G-613
Device Lot Number82208317C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR